Alert archive / Washington / Wind Advisories in 2025
Wind Advisory 13, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at May 13, 2025, 6:14 PM PDT for Kittitas County, Yakima County, Washington. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2025, 6:14 PM PDT (01:14 UTC)
- Expired
- May 13, 2025, 9:24 PM PDT
- In force
- 3 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 1.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
647 WWUS76 KPDT 140114 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 614 PM PDT Tue May 13 2025 WAZ026-140600- /O.NEW.KPDT.WI.Y.0013.250514T0114Z-250514T0600Z/ Kittitas Valley- Including the cities of Thorp and Ellensburg 614 PM PDT Tue May 13 2025 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Kittitas Valley. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LN
1 follow-up statement
209 WWUS76 KPDT 140424 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 924 PM PDT Tue May 13 2025 WAZ026-140530- /O.CAN.KPDT.WI.Y.0013.000000T0000Z-250514T0600Z/ Kittitas Valley- Including the cities of Thorp and Ellensburg 924 PM PDT Tue May 13 2025 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ LN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at May 13, 4:54 PM PDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 13, 4:54 PM PDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 454 PM PDT Tue May 13 2025 .Updated for Aviation... SHORT TERM...Today through Thursday...Current satellite and radar imagery shows mainly low clouds across the forecast area. The upper trough moves further eastward as the leading edge of the ridge approaches to the PacNW. With the SPC Outlook keeping our northeast area in general risk, isolated thunderstorms could develop over the eastern mountains (mainly the Wallowas) this afternoon into the evening (<30% chance). The moisture level is relatively moderate with steep lapse rates (>6.5 C/Km) to fuel the storms, but weak instability may hinder their severity and longevity. Showers will progress more over to the mountain areas as the lowlands gradually dries. QPF amounts will be up to 0.50 inches over the eastern mountains and OR Cascades with less than 0.10 inches across the Blues and the upper parts of the Columbia Basin. With the increased northeasterly flow, the Cascade Gaps will remain gusty up to 30-40 mph through the rest of today. The ridge then builds over the PacNW tomorrow with the northwesterly flow aloft. Showers may linger over the Wallowas whereas the WA/OR Cascades could receive more precip from the frontal system (30-40% chance). QPF amounts will be less than 0.10 inches at the aforementioned areas, leaving the lowlands dry. Dry conditions may continue tomorrow evening through night. Wind gusts (25-35 mph) will develop across the Cascade Gaps tomorrow morning. Gusts might reach to 40 mph around the Columbia Gorge but, confidence is low (<30%) on the extent. Thursday, showers could return starting late morning at the Cascades first and then spread across most of the forecast area for remaining day. Winds will become breezy again over the Cascade Gaps up to 15- 25 mph. Feaster/97 LONG TERM...Friday through Tuesday...An unsettled weather pattern highlighted by an upper trough crossing the area Friday night through Sunday evening is expected through the long term period. Models are in fairly good agreement through most of the long term period though differences arise about the location and strength of an upper low in the base of the trough by Sunday and increase about whether another trough can flatten an offshore ridge enough to arrive in our area late Monday night and Tuesday. The Extreme Forecast Index highlights winds Sunday over most the area but highest over the Cascade gaps and eastern Oregon mountains with values of 0.88 for sustained winds and 0.86 for wind gusts. It has a Shift of Tails over the areas mentioned above suggesting that a minority of model ensemble members have even higher winds. Winds remain highlighted Monday with values of 0.78 for both winds and wind gusts though this time without a Shift of Tails. It also highlights QPF over the eastern mountains Saturday with a value of 0.68 and then with a value of 0.83 with a Shift of Tails over the northern Blue Mountains and Wallowa County on Sunday. Models agree in having a shortwave leaving the area Friday morning with showers over the Washington Cascades and eastern mountains tapering off in the afternoon. Rain amounts will be just a few hundredths of an inch. Highs will be in the mid 60s to lower 70s with mid 50 to lower 60s in the mountains. Friday night, models agree in having a trough come ashore and move overhead Saturday. This will give the entire area rain showers with a slight chance of afternoon thunderstorms over the eastern mountains. The eastern mountains will receive the brunt of the precipitation with a half inch to an inch of rain over the northern Blue Mountains and Wallowa County while the rest of the mountains will get a quarter to half inch. The Blue Mountain Foothills get up to a quarter inch but the rest of the area will receive less than a tenth of an inch. Temperatures will be down 2 to 5 degrees from Friday. Winds through the Cascade gaps will reach 20 to 25 mph with gusts to 35 mph in the afternoon. Models agree in having a low develop in the trough Saturday night and by Sunday having the low either overhead or to the east. Either way, circulation around the low will keep rain showers over the northern Blue Mountains and Wallowa County with amounts up to a quarter inch. Elsewhere, rain will be very light generally, though up to a tenth of an inch in the Washington Blue Mountain Foothills. Temperatures will be similar to Saturday. With a ridge building off shore and the low to the east, winds will be highest Sunday with west to northwest winds in the Cascade gaps reaching 20 to 30 mph with gusts to 40 mph in the afternoon while the rest of the area is at 15 to 25 mph. On Monday, models have the low somewhere over the Rockies while the offshore ridge brings a drier northwest flow over the area. This generally keeps the forecast dry though a slight chance of some upslope showers will be possible along the Cascade crest and eastern mountains with barely measurable amounts. As mentioned above, models struggle with a shortwave arriving Monday night and Tuesday. 56 percent of the model ensemble members flatten the ridge enough to allow the shortwave to move into our area while the other 44 percent keep the ridge strong enough to send the shortwave to our north. The NBM keeps a chance of rain showers with very light amounts over the Cascade crest and mountains of northeast Oregon and this seemed to be a good compromise. Models keep the breezy to windy conditions over the area both Monday and Tuesday with speeds just a few mph lighter than Sunday. With the ridge replacing the departing low, temperatures Monday rise 4 to 8 degrees to the upper 60s to mid 70s with 60s in the mountains and remain that way Tuesday. Perry/83 AVIATION... 00Z TAFS...VFR conditions expected through the TAF period. Gusty winds will continue at DLS and remain in the 25 to 30 kt range. Elsewhere, gusty winds at BDN and RDM will decrease this evening and all sites will mainly be 10 kts or less. However all locations will gust to around 20 kts Wednesday afternoon. && .PRELIMINARY POINT TEMPS/POPS... PDT 45 67 41 66 / 30 0 0 0 ALW 47 66 43 66 / 30 10 0 0 PSC 45 72 41 71 / 20 0 0 0 YKM 45 71 41 69 / 10 0 0 0 HRI 46 71 41 70 / 20 0 0 0 ELN 45 64 41 65 / 10 0 0 0 RDM 35 61 31 64 / 10 0 0 0 LGD 43 58 37 63 / 40 10 0 0 GCD 40 57 34 64 / 60 10 0 0 DLS 47 66 44 64 / 0 10 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && SHORT TERM...97 LONG TERM....83 AVIATION...77
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:07 PM PDT | Wind Advisory | PDT | Kittitas, Yakima | 8 hr |
Nearby
Wind Advisories in Washington, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.